Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 251, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 5, 2013, 4:14 PM EDT for Emanuel County, Toombs County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2013, 4:14 PM EDT (20:14 UTC)
- Expired
- Aug 5, 2013, 5:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Emanuel County, GA, Toombs County, GA
The radar
The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 4:25 PM EDT | HAIL 1 | 5 Sse Nunez, GA | THE PUBLIC REPORTED QUARTER SIZED HAIL BETWEEN NUNEZ AND OAK PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
106
WUUS52 KFFC 052014
SVRFFC
GAC107-279-052100-
/O.NEW.KFFC.SV.W.0251.130805T2014Z-130805T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT MON AUG 5 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL EMANUEL COUNTY IN EAST CENTRAL GEORGIA
NORTHERN TOOMBS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 500 PM EDT
* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR NUNEZ...MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3236 8224 3234 8223 3224 8221 3226 8243
3230 8243 3234 8241 3238 8241 3239 8240
3251 8237 3251 8221 3242 8219
TIME...MOT...LOC 2015Z 357DEG 11KT 3242 8231
$$3 follow-up statements
950
WWUS52 KFFC 052020
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT MON AUG 5 2013
GAC107-279-052100-
/O.CON.KFFC.SV.W.0251.000000T0000Z-130805T2100Z/
TOOMBS GA-EMANUEL GA-
420 PM EDT MON AUG 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTH CENTRAL EMANUEL AND NORTHERN TOOMBS COUNTIES...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH. THIS STORM WAS LOCATED
NEAR LEXSY...MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
PARK AND NORMANTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3236 8224 3234 8223 3224 8221 3226 8243
3230 8243 3234 8241 3238 8241 3239 8240
3251 8237 3251 8221 3242 8219
TIME...MOT...LOC 2020Z 357DEG 11KT 3240 8231
$$766
WWUS52 KFFC 052041
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT MON AUG 5 2013
GAC107-279-052100-
/O.CON.KFFC.SV.W.0251.000000T0000Z-130805T2100Z/
TOOMBS GA-EMANUEL GA-
441 PM EDT MON AUG 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTH CENTRAL EMANUEL AND NORTHERN TOOMBS COUNTIES...
AT 438 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED NEAR OAK PARK...MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORMANTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3226 8243 3230 8243 3234 8241 3243 8234
3243 8220 3236 8224 3234 8223 3232 8223
3224 8221
TIME...MOT...LOC 2041Z 006DEG 12KT 3233 8231
$$768
WWUS52 KFFC 052059
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT MON AUG 5 2013
GAC107-279-052109-
/O.EXP.KFFC.SV.W.0251.000000T0000Z-130805T2100Z/
TOOMBS GA-EMANUEL GA-
459 PM EDT MON AUG 5 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EMANUEL AND
NORTHEASTERN TOOMBS COUNTIES EXPIRES AT 500 PM EDT...
AT 458 PM EDT...A STRONG THUNDERSTORM WAS REPORTED. THIS STORM WAS
LOCATED NEAR NORMANTOWN...MOVING SOUTH AT 15 MPH.
THIS STORM IS EXPECTED TO CONTINUE WEAKENING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3226 8243 3230 8243 3234 8241 3243 8234
3243 8220 3236 8224 3234 8223 3232 8223
3224 8221
TIME...MOT...LOC 2059Z 006DEG 12KT 3227 8232
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:48 PM EDT, 26 minutes earlier.
Area forecast discussion, Aug 5, 3:48 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 348 PM EDT MON AUG 5 2013 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... MODELS CONSISTENT THROUGH THE SHORT TERM WITH LARGE UPPER LEVEL RIDGE OVER THE SOUTH-CENTRAL U.S. AND LONG-WAVE TROUGH PUSHING EAST OF THE ATLANTIC COAST. MORE OF A ZONAL FLOW ANTICIPATED ACROSS THE REGION AS A RESULT...BUT NOT BEFORE SHORTWAVE DROPS INTO THE AREA TONIGHT AND INTO TUESDAY. ALREADY SEEING SOME VERY ISOLATED SHOWER DEVELOPMENT THIS AFTERNOON...MAINLY ALONG THE SOUTHEASTERN EDGE OF THE CWA WITH THE INFLUENCE OF THE STALLED WEAK SURFACE BOUNDARY. EXPECT THE LOCATION OF ACTIVITY TO TRANSITION TO THE NORTH AS SHORTWAVE APPROACHES. HAVE CONTINUED WITH SLIGHT CHANCE TO CHANCE POPS EVERYWHERE THROUGH THE AFTERNOON...WITH ONLY SLIGHT CHANCE POPS ACROSS THE NORTH AFTER 03-04Z. POPS INCREASE INTO TUESDAY MORNING AND CONTINUE WITH GOOD CHANCE POPS THROUGH TUESDAY AS SHORTWAVE...COMBINED WITH GOOD MOISTURE ACROSS THE AREA...RESULTS IN BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS. AS FOR TEMPERATURES...HAVE GONE WITH A BLEND OF THE MODEL GUIDANCE...WHICH HAS WORKED WELL THE LAST SEVERAL DAYS. TUESDAY HIGHS WILL BE CLOSELY TIED TO PRECIP AND CLOUD COVER...SO ALTHOUGH FORECAST IS SHOWING MID 80S TO NEAR 90...COULD SEE A FEW DEGREE ADJUSTMENT BASED ON FUTURE MODEL RUN GUIDANCE. 31 .LONG TERM /WEDNESDAY THROUGH MONDAY/... NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIOD. LONG RANGE MODELS CONTINUE TO SHOW A DEEP SOUTHERLY WIND FLOW BECOMING ESTABLISHED ON WEDNESDAY AND AN OLD FRONTAL BOUNDARY BECOMING DIFFUSE. THE INCREASING MOISTURE AND INSTABILITY WILL RESULT IN A MORE SCATTERED TO NUMEROUS COVERAGE OF MAINLY DIURNALLY DRIVEN CONVECTION THROUGH FRIDAY. MODELS SHOW A FRONTAL BOUNDARY APPROACHING NORTH GA ON SATURDAY... PUSHING INTO NORTH GA ON SUNDAY... AND BECOMING NEARLY STATIONARY ACROSS CENTRAL GA ON MONDAY. THIS WOULD WARRANT SLIGHTLY HIGHER POPS ACROSS AT LEAST NORTH GA ON SATURDAY AND SUNDAY... THEN ACROSS CENTRAL GA BY MONDAY... AS A DRIER... MORE STABLE AIR MASS BEGINS TO SPREAD INTO NORTH GA ON MONDAY BEHIND THE FRONT. ALTHOUGH WIDESPREAD ORGANIZED SEVERE STORMS ARE NOT EXPECTED WITH THIS OVERALL SYNOPTIC WEATHER PATTERN... AN ISOLATED PULSE STRONG TO SEVERE STORM CANNOT BE RULED OUT EACH DAY... ESPECIALLY DURING MAX DAYTIME HEATING. 39 && .AVIATION... /ISSUED AT 249 PM EDT MON AUG 5 2013/ 18Z UPDATE... SCT MVFR CLOUDS PERSISTING THIS AFTERNOON. EXPECT ISOLATED CONVECTION...GENERALLY OUTSIDE TAF SITES. EXPECT IMPROVING CLOUD BASES INTO THE OVERNIGHT PERIOD...WITH CONDITIONS DEGRADING TO MVFR TOWARD 09-10Z. EXPECT SLOW IMPROVEMENT THROUGH THE DAY TUESDAY...WITH CONVECTION CHANCES HIGH ENOUGH TO INCLUDE PROB30 FOR 17-22Z. WINDS A LITTLE INDECISIVE TODAY AS A RESULT OF BOUNDARY IN THE AREA. LIGHT NE WINDS THROUGH THE AFTERNOON ARE EXPECTED TO TURN TO THE NNW...THEN VEER CLOCKWISE TO THE E THROUGH 15Z TUESDAY. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON WIND DIRECTION. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 84 71 86 / 30 40 30 50 ATLANTA 72 86 72 86 / 20 40 30 50 BLAIRSVILLE 65 83 69 80 / 40 40 40 60 CARTERSVILLE 68 87 72 87 / 30 30 30 50 COLUMBUS 73 92 74 90 / 20 30 20 40 GAINESVILLE 70 83 71 83 / 40 40 30 50 MACON 72 88 71 88 / 20 40 20 40 ROME 67 89 72 88 / 30 30 30 50 PEACHTREE CITY 69 87 71 87 / 20 40 20 50 VIDALIA 73 88 72 91 / 20 40 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....39 AVIATION...31
Hazardous weather outlook, Aug 5, 11:12 AM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1112 AM EDT MON AUG 5 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1112 AM EDT MON AUG 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF GEORGIA THROUGH TONIGHT... WEATHER HAZARDS EXPECTED... ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH... LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. DISCUSSION... THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EARLY EVENING. THEN THUNDERSTORM CHANCES INCREASE ACROSS NORTH GEORGIA THIS EVENING AND CONTINUE OVERNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE SOUTHEAST STATES. ALTHOUGH A FEW STORMS COULD BECOME STRONG... NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 5, 4:09 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT MON AUG 5 2013
GAZ086-112-052100-
409 PM EDT MON AUG 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN MONTGOMERY AND
EMANUEL COUNTIES UNTIL 500 PM EDT...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NUNEZ...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MONTGOMERY AND EMANUEL COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE NUNEZ...LEXSY...STILLMORE AND OAK
PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3236 8224 3234 8223 3233 8225 3234 8225
3234 8240 3235 8241 3234 8242 3244 8238
3245 8240 3254 8237 3254 8221 3241 8219
TIME...MOT...LOC 2009Z 002DEG 8KT 3248 8232The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:09 PM EDT | Special Weather Statement | FFC | Emanuel | 51 min |
| Aug 5, 5:51 PM EDT | Special Weather Statement | FFC | Toombs | 24 min |
| Aug 5, 6:20 PM EDT | Special Weather Statement | FFC | Toombs | 10 min |
| Aug 5, 6:51 PM EDT | Special Weather Statement | FFC | Johnson | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.